Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Treated for chest pain and BP. Why does her sugar remain high? Insulin?

Dear Sir , My mother ( 76 years of age ) who is just discharged from ICCU ( admitted on 10th of August & Discharged on 15 th of august after completion of 5 days course ) as she was getting chest pain and her BP (210 ) had gone high & sugar ( 300 ) too , after treatment she is not getting any chest pain & her heart beats & BP is also normal but sugar is stable on the higher side at around 230 which in last few days was fluctuating from 190 - 250 . She was given insulin to bring down the sugar but from last 3 days she is on tablets . What would you advise in this scenario. my email id is - YYYY@YYYY 0000
Asked On : Sun, 19 Aug 2012
Answers:  2 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend , welcome to HCM.

was she labelled as ACS or IHD?

was it cardiac coronary problem or just raised BP?

usually , admission to a ICCU for cardiac cause is a stress to the body and sugars invariably elevates.

she is just recovering. so the stress hyperglycemia persists.

was her HbA1C normal , which is indicative of fair control over months?

was the tablets for sugar in the same old dose again or were they changed?

all these can affect sugars and hence the elevated levels.

we ususlly prefer to continue SC inj . insulins for few days till patient returns to normality.

please be guided by your treating doctor who knows your profile the best.

having insulin is not bad as is thought.

if you need it, you have to have it !

take care and get a strict diabetic diet , preferably charted by a dietician.

keep me posted on your progress .

and take a moment to rate this experience here before logging out satisfied !


Answered: Thu, 23 Aug 2012
I find this answer helpful
Pathologist and Microbiologist Dr. Shailja Puri 's  Response
If the blood sugar level is not decreasing then she will have to be kept on insulin.

Take care
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor